Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hand holding Elizabeth

Posted by Lorraine on July 20, 2001, at 10:29:50

In reply to Re: hand holding Lorraine, posted by Elizabeth on July 19, 2001, at 22:57:43

> > > I went to a school that's considered very tough academically, but I found time to party too.

That's great, elizabeth. It shows that you have great confidence in your intellectual abilities. I did all my heavy partying in high school and managed to miss attending most of it. I had no idea that I was smart until I started performing well in college ( a local state school), but I don't think I was always a bit insecure about it and so didn't tempt fate by partying at school.


> > > Did you do the armpit test? (No, it's not a sniff test!)

You test your basil temperature by putting a thermometer under you armpit for 15 minutes upon awaking but before leaving the bed. If you temperature is below 98 degrees consistently, then it suggests that there is a thyroid deficiency notwithstanding the results on the standardized thyroid tests.

> > > I think the bad news was that the drugs that treat anxiety aren't energizing and the drugs that are energizing are terrible for anxiety.
>
> Ahh, ok. That's where antidepressants come in; they can be simultaneously activating and anxiolytic. (Nardil is probably the most extreme example of this.)

I'm confused. Doesn't the weight gain associated with Nardil indicate that it is not activating? I do wish that weight gain and sexual dysfunction were not part of the Nardil profile. I also wonder if I am more likely to have these side effects given the fact that I have had them on SSRIs.


[re charting moods]
> That might not be a bad idea; see if there're any patterns (seasonal, circadian, etc.).

You know the pathetic piece is this--I need to track them in part because I don't "trust" my reactions to drugs. I mean when my pdoc says how is it going with ___, my reaction may very well depend on how things are going that day. The mood clouds everything. So the mood charts help keep me honest, so to speak, and provide me with some information as to triggers etc.

> > > I think that the cardioselective beta blockers would be fine if your reaction was strictly an "above the neck" one.

Well, I wasn't wild about my pulse rate fluctuations on it either. One day (early on), my pulse ranged from 120 to 58 during the day. And, I didn't like the amount of exertion I felt on running up the stairs.

> > > He put me on Valium 1 mg a day staying the course with my regular meds (Selegiline, Nardill and Adderal), but dropping the Inderal. We'll see, it's just day 2.
>
> 1 mg??? That's a *really* small amount (it's half of the smallest strength pill). Valium is much less potent than Klonopin and Xanax are.

I know, but I'm very sensitive to drugs. (When I go into a new store, the first place I go is to the pill crushers to see if they have a better one than I use. By the way, the one at Kmart seems to be the best). I can go up on the Valium to 2 mg if I need to. I am just trying to control the physical anxiety. I have felt the hyperventilating decrease pretty significantly on it--but we'll see. Initial reactions don't alway pan out for me. I'm also concerned about the withdrawal issues. My pdoc's response to this concern was: "Lorraine, you take so little of these drugs I just don't think it will be a major issue for you." I'm wondering if this is true or whether the addiction issues are not absolute dose dependent but rather dose dependent relative to the amount that works for that person.

>
> > > I take Klonopin sometimes to counteract the jitters from buprenorphine. It really helps. Inderal helps too but isn't as thorough.

I suggested Klonopin to my pdoc. His thought was that it was sedating and that Valium has a very long half life. By the way, I did take Xanax for about a week once. I hated it because I felt so drugged even at low doses.

[re: opiates reaction]
> > I don't know, they just make me aggitated, shakey, edgy, weepy and so forth.
>
> Oh, I see. Which one(s) have you taken that caused this reaction? It's true that some people (perhaps up to a third of the population) feel dysphoric on opioids.

Codeine is the only legal one I have tried. Dysphoric may be too strong a word. My reaction to the drug was immediate (within an hour of taking it) and, of course, I took no more. It was prescribed for a root canal. I had thought I could go back to my staid law firm and work the rest of the day. Talk about a bad place to feel unsafe and vulnerable.

> > > Leaden paralysis is specifically supposed to mean a feeling of heaviness in the arms and legs.
> >
> > That's too bad, about the definition. It really sounded like my mental state.
>
> Feeling so lethargic that you can't move is how some people describe it.

OK, now we're cooking with gas! That's the feeling all right.


> > > > > > > Huh. In what sense is it a Pandora's box?
> > > > You can't close it.
> > > Wait -- what was "it" again? < g >
> > But in case this was one of those senior moments, the it was anxiety.
>
> "senior moments?"

If you don't know what they are, then you are young and lucky.

> > > Huh. I don't get the analogy -- in what sense is your anxiety like the contents of a box that you opened?

OK, elizabeth, but don't say you didn't ask. It's like the bell that can't be unrung.


Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010720/msgs/71056.html